MAUDE Adverse Event Report: RESPIRONICS, INC. COUGH ASSIST E70; MECHANICAL INSUFFLATION/EXSUFFLATOR

RESPIRONICS, INC. COUGH ASSIST E70; MECHANICAL INSUFFLATION/EXSUFFLATOR
Model Number 1098159
Medical Device Problem Codes No Display/Image (1183); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging a ca e70 "display was not working".The device was sent to a third-party service center for evaluation.The customer complaint was not reproduced.The device to be sent back without evaluation based on the customer's decision as the end customer died in the meantime.A clinical assessment determined based on available information at this time, the alleged harm death is assessed as not related to the device in this case.Therefore, based on information available at this time, the device did not cause or contribute to a serious injury or death.A good faith effort attempt will be made to determine the cause of death.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Previously reported by the manufacturer: the manufacturer received information alleging a ca e70 "display was not working".The device was sent to a third-party service center for evaluation.The customer complaint was not reproduced.The device to be sent back without evaluation based on the customer's decision as the end customer died in the meantime.A clinical assessment determined based on available information at this time, the alleged harm death is assessed as not related to the device in this case.Therefore, based on information available at this time, the device did not cause or contribute to a serious injury or death.A good faith effort attempt will be made to determine the cause of death.A follow-up report will be submitted when the manufacturer's investigation is complete.Previous follow up: multiple good faith efforts have been made to obtain additional information, without customer response.A final report is being submitted.If new information becomes available a follow up/supplemental report will be completed.New information/correction: additional good faith effort attempt will be made to determine the cause of death.If new information becomes available a follow up/supplemental report will be completed.A final report is not being submitted at this time.
 
Additional Manufacturer Narrative
Previously reported by the manufacturer: the manufacturer received information alleging a ca e70 "display was not working".The device was sent to a third-party service center for evaluation.The customer complaint was not reproduced.The device to be sent back without evaluation based on the customer's decision as the end customer died in the meantime.A clinical assessment determined based on available information at this time, the alleged harm death is assessed as not related to the device in this case.Therefore, based on information available at this time, the device did not cause or contribute to a serious injury or death.A good faith effort attempt will be made to determine the cause of death.A follow-up report will be submitted when the manufacturer's investigation is complete.New information: multiple good faith efforts have been made to obtain additional information, without customer response.A final report is being submitted.If new information becomes available a follow up/supplemental report will be completed.
 
Additional Manufacturer Narrative
Previously reported by the manufacturer: the manufacturer received information alleging a ca e70 "display was not working".The device was sent to a third-party service center for evaluation.The customer complaint was not reproduced.The device to be sent back without evaluation based on the customer's decision as the end customer died in the meantime.A clinical assessment determined based on available information at this time, the alleged harm death is assessed as not related to the device in this case.Therefore, based on information available at this time, the device did not cause or contribute to a serious injury or death.Additional good faith effort attempt will be made to determine the cause of death.If new information becomes available a follow up/supplemental report will be completed.A final report is not being submitted at this time.New information/correction: additional good faith effort attempt were made to the customer on (b)(6) 2025, (b)(6) 2025 and (b)(6) 2025 to determine the cause of death and were unsuccessful.A final report is not being submitted at this time.

Brand Name
COUGH ASSIST E70
Common Device Name
MECHANICAL INSUFFLATION/EXSUFFLATOR
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key22577345
Report Number2518422-2025-108150
Device Sequence Number9784729
Product Code BYI
UDI-Device Identifier00606959005532
UDI-Public(01)00606959005532
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1098159
Device Catalogue Number1098159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer10/16/2025
Not provided
10/24/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date10/16/2025
10/20/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown